Alert archive / Minnesota / Winter Storm Watches in 2011

Winter Storm Watch 1, NWS Twin Cities, MN

January 29, 201118 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Jan 29, 2011, 3:28 PM CST for 18 counties in Minnesota. It took effect at Jan 30, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2011, 3:28 PM CST (21:28 UTC)
In effect from
Jan 30, 2011, 6:00 PM CST
Expired
Jan 30, 2011, 4:01 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS43 KMPX 292128
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CST SAT JAN 29 2011

...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY
NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA...

.A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING UNTIL
MONDAY NIGHT FOR AREAS IN WEST CENTRAL TO SOUTH CENTRAL MINNESOTA.
BETWEEN 6 AND 8 INCHES OF SNOW COULD FALL IN LOCATIONS GENERALLY
NEAR OR SOUTHWEST OF A LINE FROM MORRIS...TO WILLMAR...TO
FARIBAULT OVER A 24 HOUR PERIOD. A WINTER SYSTEM WILL TAKE SHAPE
IN THE NORTHERN PLAINS SUNDAY AFTERNOON AND SPREAD SNOW INTO WEST
CENTRAL MINNESOTA SUNDAY EVENING. STEADY MODERATE TO HEAVY SNOW IS
EXPECTED TO CONTINUE INTO MONDAY BEFORE TRANSITIONING TO LIGHT
SNOW MONDAY NIGHT.

IN ADDITION TO THE SNOW...THE WIND IS EXPECTED TO INCREASE OUT OF
NORTHEAST ON MONDAY. GIVEN THE FLUFFY NATURE TO THE SNOW...BLOWING
AND DRIFTING SNOW COULD CREATE SOME PROBLEMS MONDAY NIGHT AND
TUESDAY. HOWEVER...THE WINDS WITH THIS SYSTEM ARE NOT EXPECTED TO
BE AS STRONG AS SOME OF OUR PREVIOUS SYSTEMS THIS YEAR.

THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE
TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE
FORECAST AS THIS SYSTEM EVOLVES.

MNZ054>057-064-065-067-073>076-082>085-091>093-300530-
/O.NEW.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
328 PM CST SAT JAN 29 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT. 

* TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY
  NIGHT.

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES.

* OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH
  REDUCED VISIBILITY AT TIMES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
FRANKS
2 follow-up statements
345 
WWUS43 KMPX 300516
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CST SAT JAN 29 2011

...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY
NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA...

.A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING UNTIL
MONDAY NIGHT FOR AREAS IN WEST CENTRAL TO SOUTH CENTRAL
MINNESOTA. BETWEEN 6 AND 8 INCHES OF SNOW COULD FALL IN LOCATIONS
GENERALLY NEAR OR SOUTHWEST OF A LINE FROM MORRIS...TO WILLMAR...
TO FARIBAULT OVER A 24 HOUR PERIOD. A WINTER SYSTEM WILL TAKE
SHAPE IN THE NORTHERN PLAINS SUNDAY AFTERNOON AND SPREAD SNOW
INTO WEST CENTRAL MINNESOTA SUNDAY EVENING. LATEST INFORMATION
THIS EVENING SUGGESTS LITTLE CHANGE IN THE AREA UNDER THE
GREATEST RISK OF HEAVY SNOW. STEADY MODERATE TO HEAVY SNOW IS
EXPECTED TO CONTINUE INTO MONDAY BEFORE TRANSITIONING TO LIGHT
SNOW MONDAY NIGHT.

IN ADDITION TO THE SNOW...THE WIND IS EXPECTED TO INCREASE OUT OF
NORTHEAST ON MONDAY. GIVEN THE FLUFFY NATURE TO THE SNOW...
BLOWING AND DRIFTING SNOW COULD CREATE SOME PROBLEMS MONDAY NIGHT
AND TUESDAY. HOWEVER...THE WINDS WITH THIS SYSTEM ARE NOT
EXPECTED TO BE AS STRONG AS SOME OF OUR PREVIOUS SYSTEMS THIS
YEAR.

THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE
TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE
FORECAST AS THIS SYSTEM EVOLVES.

MNZ054>057-064-065-067-073>076-082>085-091>093-301330-
/O.CON.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1116 PM CST SAT JAN 29 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT. 

* TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY 
  NIGHT. 

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES.

* OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH 
  REDUCED VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
611 
WWUS43 KMPX 301001
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 AM CST SUN JAN 30 2011

...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY
NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN...

.A WINTER STORM WARNING IS NOW IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY NIGHT FOR MUCH OF WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA...GENERALLY SOUTH AND WEST OF AN APPLETON...TO
WILLMAR...TO LITCHFIELD...TO OWATONNA LINE...AND SOUTH TOWARD THE
IOWA BORDER....WHERE 24 HOUR SNOWFALL TOTALS OF 6 TO 8 INCHES ARE
EXPECTED. ISOLATED HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR
POSSIBLE IN THE WARNING AREA.

A WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY NIGHT FOR THE REMAINDER OF WEST CENTRAL MINNESOTA
INTO EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL
WISCONSIN...GENERALLY SURROUNDING THE INTERSTATE 94 CORRIDOR FROM
ALEXANDRIA...TO THE TWIN CITIES...TO EAU CLAIRE. TWENTY FOUR HOUR
SNOWFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE...BEFORE THE SNOW
TAPERS OFF ON MONDAY NIGHT.

THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED TO OCCUR OVERNIGHT TONIGHT
INTO MONDAY ACROSS THE REGION. LIGHTER SNOWFALLS WILL OCCUR LATER
MONDAY AFTERNOON INTO MONDAY NIGHT. IN ADDITION TO THE SNOW...THE
WIND IS EXPECTED TO INCREASE OUT OF NORTHEAST ON MONDAY. GIVEN THE
FLUFFY NATURE OF THE SNOW... BLOWING AND DRIFTING SNOW COULD
CREATE SOME PROBLEMS MONDAY NIGHT AND TUESDAY.

THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE
TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE
FORECAST AS THIS SYSTEM EVOLVES.

MNZ054>057-064-065-067-073>076-082>085-091>093-301800-
/O.UPG.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/
/O.NEW.KMPX.WS.W.0012.110131T0000Z-110201T1200Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
401 AM CST SUN JAN 30 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 


* TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY
  NIGHT. THE PERIOD OF HEAVIER SNOWFALL WILL BE TONIGHT INTO
  MONDAY.

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. ISOLATED
  HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR POSSIBLE.

* OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH
  REDUCED VISIBILITY DUE TO BLOWING AND DRIFTING SNOW AT TIMES.
  NORTH WINDS WILL INCREASE BY LATE MONDAY AFTERNOON AND WILL GUST
  TO IN EXCESS OF 30 MPH OVERNIGHT INTO TUESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ058-066-301800-
/O.NEW.KMPX.WS.W.0012.110131T0000Z-110201T1200Z/
MEEKER-MCLEOD-
INCLUDING THE CITIES OF...LITCHFIELD...HUTCHINSON
401 AM CST SUN JAN 30 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 6 AM CST TUESDAY.


* TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY
  NIGHT. THE PERIOD OF HEAVIER SNOWFALL WILL BE TONIGHT INTO
  MONDAY.

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. ISOLATED
  HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR POSSIBLE.

* OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH
  OCCASIONALLY REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ041-047>051-059>063-068>070-077-078-301800-
/O.NEW.KMPX.WW.Y.0032.110131T0000Z-110201T1200Z/
DOUGLAS-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-WRIGHT-HENNEPIN-
ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-GOODHUE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
ST. CLOUD...FOLEY...ELK RIVER...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
FARIBAULT...RED WING
401 AM CST SUN JAN 30 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY.


* TIMING...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING
  SNOW.SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT.
  THE HEAVIEST SNOWFALL WILL OCCUR LATE TONIGHT INTO MONDAY
  MORNING.

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 3 AND 6 INCHES. 

* OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

WIZ023>026-028-301800-
/O.NEW.KMPX.WW.Y.0032.110131T0600Z-110201T1200Z/
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...EAU CLAIRE...
ALTOONA
401 AM CST SUN JAN 30 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY.


* TIMING...SNOW BEGINS MAINLY AFTER MIDNIGHT SUNDAY AND CONTINUES
  INTO MONDAY NIGHT. THE PERIOD OF GREATEST SNOWFALL WILL BE LATE
  TONIGHT INTO MONDAY.

* MAIN IMPACT...SNOWFALL TOTALS BETWEEN 3 AND 5 INCHES.

* OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 12:26 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 29, 12:26 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 PM CST SAT JAN 29 2011

.UPDATED...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

.DISCUSSION...

WATER VAPOR IMAGERY SHOWING NEXT SHORT WAVE MOVING ACROSS SOUTH
DAKOTA THIS MORNING. THIS WILL MOVE EAST AND GENERATE SOME LIGHT
SNOW ACROSS SOUTHERN MINNESOTA LATE MORNING/AFTERNOON. SREF QPF
PROBS HAVE BEEN INCREASING AND 06Z NAM WAS INDICATING NARROW BAND
OF SNOW POSSIBLE ALONG AND SOUTH OF MN RIVER VALLEY.  INVERTED SFC
TROUGH OVER NORTHEAST MN WILL REMAIN NEARLY STATIONARY AND WEAKEN
THIS MORNING AS SFC LOW OVER SOUTHERN LAKE MICHIGAN MOVES EAST.
WILL MAINTAIN SOME SMALL CHANCE POPS INTO WC WI DURING THE DAY AS
TROUGH REMAINS FOCUS FOR ANY REAL LIFT. TEMPERATURES WARM THIS
MORNING...WITH ARCTIC AIR FILTERING IN ON BACKSIDE OF TROUGH
ACROSS WESTERN MN. SFC WINDS HAVE INCREASED IN THIS CAA REGION AND
WILL REMAIN GUSTY INTO THE MORNING. MAY HAVE SOME DRIFTING SNOW IN
OPEN AREAS BUT SIG BLOWING SNOW NOT ANTICIPATED. MAY HAVE SOME
TEMPERATURE RECOVERY INTO THE AFTERNOON ACROSS THE WEST.

SOUTHERN SYSTEM EXITS BY EVENING WITH ARCTIC HIGH PRESSURE SAGGING
SLOWLY INTO THE AREA. SHOULD MAINTAIN SOME CLOUD OVERNIGHT AND MAY
LIMIT TEMPERATURES DROPPING OFF TOO MUCH. OTHERWISE FOCUS TURNS TO
POSSIBLE LONG DURATION SNOW EVENT FOR SOUTHERN MINNESOTA SUNDAY
NIGHT THROUGH TUESDAY. MODELS TRENDING TOWARD SPLIT FLOW PATTERN
ALOFT AT LEAST INITIALLY. SIG WAVE APPROACHING CALIFORNIA COAST
NOW WILL MOVE ASHORE AND MOVE EAST AS THE BRITISH COLUMBIA TROUGH
DIGS SOUTHEAST OVER THE ROCKIES. FALLING HEIGHTS AND CONVERGENT
LOW LEVEL FLOW DEVELOP ON THE RIGHT ENTRANCE REGION OF JET EXITING
TO THE EAST WITH SOME COUPLING OF JET STREAM DEVELOPING LATER
MONDAY ACROSS SOUTHERN MN. THIS DEVELOPS INVERTED SFC TROUGH OVER
THE NATIONS MIDSECTION INTO SOUTHERN MN AND WILL BE FOCUS FOR
SNOW. AS NORTHERN STREAM LOW OVER THE NORTHWEST MERGES WITH THE
SOUTHERN STREAM AND EJECTS NORTHEAST TUESDAY...SHOULD PROMOTE
CYCLOGENESIS OVER THE MID MISSISSIPPI RIVER VALLEY WITH THIS
SYSTEM MOVING ALONG THE OHIO RIVER VALLEY. UNTIL THIS OCCURS...
SOUTHERN CWA REMAINS IN FAVORABLE LIFT ZONE FOR SNOW. WENT
CATEGORICAL POPS DEVELOPING SUNDAY NIGHT WITH LIKELY POPS MUCH OF
THE AREA FOR MONDAY. THIS AREA WILL LIKELY SEE SOME SORT OF
HEADLINE DURING THIS PERIOD. HAVE SNOW ACCUMULATION OF 3-6 INCHES
ACROSS THE STREWN HALF OF THE AREA FROM SUNDAY NIGHT INTO MONDAY
NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

INVERTED SURFACE TROUGH WILL LINGER OVER EASTERN MINNESOTA AND
WISCONSIN FOR THE REMAINDER OF THE DAY...SLOWLY DRIFTING EAST WITH
TIME. THIS MEANS THE MVFR CEILINGS ARE HERE TO STAY FOR A WHILE IN
WI AND EASTERN MN. THERE IS A NICE CLEARING PATCH SHOWING UP ON
SATELLITE IN NORTHWEST AND WEST CENTRAL MN...IT CONTINUES DRIFTING
TO THE SOUTH THIS AFTERNOON...BUT IT REMAINS TO BE SEEN HOW FAR
EAST IT WILL PROGRESS. AIRPORTS SUCH AS KAXN AND POSSIBLY KSTC
COULD SEE THE MVFR CEILINGS SCATTER OUT THIS AFTERNOON.
MEANWHILE...NICE BAND OF SNOW GETTING IN THE SOUTHWEST PART OF MN.
SHOULD MISS THE TAFS SITES...EXCEPT FOR POSSIBLY KRWF. SHOULD BE
JUST A LITTLE LIGHT SNOW NORTH OF THIS BAND FOR A FEW HOUR WINDOW
THIS AFTERNOON/EARLY EVENING.

KMSP...SHOULD SEE CEILINGS ON THE LOWER END OF MVFR THROUGH THE
AFTERNOON INTO THE EARLY EVENING. IMPROVEMENT APPEARS POSSIBLE FOR
THE EVENING RUSH. BUT HARD PRESSED TO FIND ANYTHING THAT SUPPORTS
A PROLONGED PERIOD OF VFR CEILINGS IN THE NEXT 24-30 HOURS. THE
FLY IN THE OINTMENT IS A PRONOUNCED CLEARING AREA IN PORTIONS OF
WEST CENTRAL MN...WILL HAVE TO MONITOR TO SEE HOW THIS HOLE
EVOLVES WITH TIME. MODEL GUIDANCE CERTAINLY IS NOT PICKING UP ON
THIS. SNOW WILL NOT BE A MAJOR FACTOR TODAY. ANY MEASURABLE SNOW
SHOULD REMAIN WELL TO THE SOUTHWEST OF THE AIRPORT. WINDS WILL
EVENTUALLY VEER TO BE MORE OUT OF THE NORTH BY SUNDAY
MORNING...BUT SHOULD REMAIN RELATIVELY LIGHT THROUGHOUT THE TAF
PERIOD. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS WE STILL
HAVE A LITTLE PRESSURE GRADIENT TO WORK WITH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/CLF
Hazardous weather outlook, Jan 29, 2:37 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CST SAT JAN 29 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
302045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
237 PM CST SAT JAN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LONG DURATION SNOW EVENT IS EXPECTED ACROSS SOUTHERN MINNESOTA
AND LARGE PORTIONS OF CENTRAL MINNESOTA AND WISCONSIN. SNOW SHOULD
BEGIN SUNDAY EVENING IN WESTERN MINNESOTA AND QUICKLY SPREAD EAST
SUNDAY NIGHT. THE SNOW SHOULD CONTINUE THROUGHOUT THE DAY ON MONDAY
BEFORE DIMINISHING ON TUESDAY. BY THE TIME THE SNOW ENDS ON
TUESDAY...BETWEEN 5 AND 8 INCHES IS POSSIBLE NEAR AND SOUTHWEST OF
A LINE FROM ROUGHLY MORRIS...TO WILLMAR...TO FARIBAULT. NORTH OF
THIS LINE...THE SNOW TOTALS SHOULD NOT BE AS HIGH...BUT A FEW
INCHES OF SNOW ARE STILL EXPECTED. THE MONDAY MORNING COMMUTE
COULD BE IMPACTED BY FALLING SNOW. WINDS WILL BE OUT OF THE
NORTHEAST WHEN THE SNOW IS FALLING...AND THE WIND SHOULD INCREASE
IN SPEED ON MONDAY. ALTHOUGH THE WIND WILL BE BREEZY AT
TIMES...MAJOR BLOWING AND DRIFTING PROBLEMS ARE NOT EXPECTED.

CONTINUE TO MONITOR LATER OUTLOOKS FOR MORE INFORMATION ON THIS
DEVELOPING WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.